Alert archive / Texas / Wind Advisories in 2020

Wind Advisory 3, NWS San Angelo, TX

October 15, 202018 counties in Texas

NWS San Angelo, TX issued this wind advisory at Oct 15, 2020, 2:58 AM CDT for 18 counties in Texas. It took effect at Oct 15, 2020, 7:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2020, 2:58 AM CDT (07:58 UTC)
In effect from
Oct 15, 2020, 7:00 AM CDT
Expired
Oct 15, 2020, 12:00 PM CDT
In force
5 hr
Issued by
NWS San Angelo, TX

Counties Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 75 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 8.0 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2020-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2020-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4597 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

427 
WWUS74 KSJT 150758
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
258 AM CDT Thu Oct 15 2020

TXZ049-054-064>066-071-072-076>078-098-099-113-114-127-128-139-
140-151700-
/O.NEW.KSJT.WI.Y.0003.201015T1200Z-201015T1700Z/
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Crockett-
Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-Taylor-
Callahan-Coleman-Brown-
Including the cities of Gannon, Sweetwater, Broome, 
Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson, 
Ballinger, Benoit, Hatchel, Rowena, Crews, Drasco, Pumphrey, 
Barnhart, Arden, Mertzon, Sherwood, Carlsbad, San Angelo, Wall, 
Ozona, Eldorado, Sonora, Irby, Haskell, Throckmorton, Woodson, 
Stamford, Stith, Anson, Funston, Truby, Tuxedo, Hamlin, Albany, 
Abilene, Clyde, Eula, Dudley, Baird, Cross Plains, Coleman, Echo,
Fisk, Valera, Voss, Trickham, Brownwood, and Indian Creek
258 AM CDT Thu Oct 15 2020

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO NOON CDT
TODAY...

* WHAT...North winds 20 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of west central Texas.

* WHEN...From 7 AM this morning to noon CDT today.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph with higher
gusts are occurring or expected. Winds this strong can knock down
tree limbs and make driving difficult, especially for high
profile vehicles. Secure loose outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Oct 15, 12:03 AM CDT, 2 hours 55 minutes earlier.

Area forecast discussion, Oct 15, 12:03 AM CDT, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1203 AM CDT Thu Oct 15 2020

...New AVIATION...

.SHORT TERM...
(This evening through Thursday)
Issued at 208 PM CDT Wed Oct 14 2020

...Another Cold Front...

As models have been indicating, for many days, the next cold front
will arrive tonight. This front will be dry; however, it will
bring gusty winds, from the north, along with cooler temperatures.
Wind speeds, with this front, present a particular challenge. Our
threshold, for a wind advisory, is sustained winds in the range
of 25 to 35 mph. Based on the latest model data, we do not
believe winds, with this front, will meet that threshold.

&&

.LONG TERM...
(Thursday night through next Tuesday)
Issued at 208 PM CDT Wed Oct 14 2020

...Perhaps Not as Cool...

Based on models this forecast cycle, temperatures may not be as
cool as we were previously thinking. This cycle, the GFS is
presenting data closer to the ECMWF, and they both now indicate
warmer temperatures, for next week. Nevertheless, confidence isn't
very high regarding temperatures, for next week, because the next
model run may present a different scenario.

&&

.AVIATION...
(06Z TAFS)
Issued at 1159 PM CDT Wed Oct 14 2020

VFR conditions will persist across the terminals the next
24 hours. The main feature to mention is a strong cold front
that will move south across the area tomorrow morning. Frontal
passage is expected at KABI around 11Z, KSJT by 12Z and far
southern terminals by 14Z-15Z. North winds behind the front will
gust 25 to 35 knots through mid afternoon, with winds gradually
weakening through early evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 60  74  48  71 /   0   0   0   0
San Angelo 	 62  76  48  73 /   0   0   0   0
Junction 	 64  81  53  74 /   0   0   0   0
Brownwood 	 62  76  51  72 /   0   0   0   0
Sweetwater 	 60  72  48  70 /   0   0   0   0
Ozona      	 61  75  50  73 /   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...23
LONG TERM....23
AVIATION...21
Hazardous weather outlook, Oct 14, 2:08 PM CDT, 12 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
208 PM CDT Wed Oct 14 2020

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-151915-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
208 PM CDT Wed Oct 14 2020

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Elevated fire weather conditions are expected this afternoon west
of an Haskell to Mertzon to Ozona line. Hot afternoon
temperatures to be combined with breezy southwest winds and dry
air.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Expect elevated fire weather conditions across much of West
Central Texas on Thursday with gusty north to northeast winds
and dry conditions. The gusty winds could create difficult
driving conditions for high profile vehicles, especially on east-
west roadways.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Nearby

Wind Advisories in Texas, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.